June 29, 2004
Pills for Diabetes, Type 2
Question from Cozad, Nebraska, USA:
I was diagnosed with type 2 diabetes about one and a half years ago. I was put on Actos and Amaryl along with diet to control my Diabetes. I ran out of medication four months ago, and haven’t refilled due to the high co-pay I have for the Actos. I have been very thirsty. I am overweight and have lost 10 pounds without trying. This loss has been in the last four weeks. I have been urinating a lot, and am very tired. But, otherwise, I am okay. I am getting regular exercise, and trying to follow my diet.
Could being off the medications for only four months cause all of this so fast, or is it not related to the diabetes? Or, is this nothing to worry about? It has been such a short time. My last A1c six months ago was 6.0, so I had pretty good control. Should I call the doctor, or, is this nothing?
It sounds like you have had the return of hyperglycemia. The symptoms you describe are classic. You need to contact your physician and get back on the medications. Additionally, I would recommend that you monitor your own blood sugars so you know what they are doing.